5 Days post-op. I didn't visit an MD unfortunately and am now worried about these items, especially as I was told the only side effect I could potentially experience would be blisters.
Tingling, Slight Pain and Numbness in the Legs After Laser Vein Treatment - Normal?
Doctor Answers (6)
Laser vein treatment
The tingling and slight pain are normal, however if you have significant numbness through the leg, that is not a normal post procedure occurrence and you should have it examined by the doctor who performed the procedure. Your doctor will be able to advise you as to what needs to be done, if anything at all.
Tingling, slight pain and numbness in the legs after laser vein treatment - normal?
The usual signs of the nerves regenerating and neuropraxia resolving is itching, followed by a burning sensation and then occasional sharp, shock-like pains. These will be normal to experience, and actually a promising sign. Usually, normal sensation returns, but is is also possible to have decreased sensation or even increased sensation to the areas affected. Re-educating nerves postoperatively is often helpful and will allow proper instruction for the affected sensory nerves - methods include using different textures to the affected areas when showering, bathing, applying lotion, etc. If bothersome, there are some medications that may be helpful, including Neurontin for pain for hypersensitivity. You can try various textures such as washcloths, loofahs, cotton sheets, etc. Massaging the areas is also beneficial for the incision to make the finest scar possible. The last place to regain the sensation will be directly adjacent to the incision/scar as the nerves will make its way from the periphery to this location. If continual pain arises, evaluation is warranted. After ruling out other causes, one rare explanation may be that a neuroma has developed and may require surgical excision. This is very unlikely unless a large sensory nerve has been transected inadvertently during the procedure. Hope that this helps! Best wishes!
If enough veins are treated, there can be swelling and this can cause some tingling with the fluid retention. This is not something to be too overly concerned with.
You might also like...
this will sometimes occur after laser treatment. just wait it out and it should go away. sclero typically has less side effect profile but even sclero can cause staining or hyperpigmentation if not done properly.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.